MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: returned product evaluation found "two lenses returned in a lens case wrapped with bubble wrap and packing slip." visual inspection found missing piece of haptic.Work order search: no similar complaint type was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated that a micl12.6, -16.0 diopter, implantable collamer lens rotated when it was implanted into the patient's eye.The lens was removed and there was no patient injury.No sutures used and no enlargement of the incision.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6583369
Report Number2023826-2017-00865
Device Sequence Number662647
Product Code MTA
UDI-Device Identifier00841542103145
UDI-Public(01)00841542103145(17)181231
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR